Kentucky, 2009

Tornado and Flood in Kentucky, July 30, 2009

July 30, 2009 · NWS LMK · 2 events in 2 counties and zones

A slow moving thunderstorm produced heavy rain and resulted in localized flash flooding on the east side of Louisville. Later in the night, severe thunderstorms moved into south central Kentucky from Tennessee.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$25,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LMK wrote it up.

A slow moving thunderstorm produced heavy rain and resulted in localized flash flooding on the east side of Louisville.

Later in the night, severe thunderstorms moved into south central Kentucky from Tennessee. One of these storms produced a short lived tornado in Allen County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before the first event at Jul 30, 1:51 PM EST, 4 hours 1 minute earlier.

Area forecast discussion, Jul 30, 1:51 PM EST, 4 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
251 PM EDT THU JUL 30 2009

.SHORT TERM (TONIGHT AND FRIDAY)...

...LOCALLY HEAVY RAINS POSSIBLE TONIGHT...

ONCE AGAIN SCATTERED SHOWERS AND THUNDERSTORMS BLOSSOMED OVER THE
REGION TODAY. EVEN SMALL UNASSUMING-LOOKING CELLS ON THE RADAR
HAVE BEEN PRODUCING LOCALLY VERY HEAVY DOWNPOURS IN THIS TROPICAL
ATMOSPHERE.

A WAVE OVER THE OZARKS THIS AFTERNOON WILL MOVE INTO THE TENNESSEE
VALLEY TONIGHT AND WILL BRING WIDESPREAD SHOWERS AND THUNDERSTORMS
ALONG WITH IT...ESPECIALLY OVER CENTRAL AND SOUTHERN SECTIONS OF
KENTUCKY. PRECIPITABLE WATER VALUES ARE PROGGED TO RISE TO AROUND
2.25 INCHES TONIGHT WHICH IS RATHER IMPRESSIVE. FORECAST SOUNDINGS
SHOW A DEEP WARM CLOUD DEPTH...AROUND 4KM DEEP...WITH A LONG THIN
CAPE PROFILE AND SATURATION THROUGH A SIGNIFICANT PORTION OF THE
SOUNDING. THE 850HPA JET AXIS WILL JUST CLIP THE SOUTHEAST CORNER
OF THE CWFA AND WE WILL BE UNDERNEATH THE RIGHT ENTRANCE REGION OF
THE UPPER JET PROVIDING GOOD UPPER DIVERGENCE. LIFTED INDEX
READINGS REMAIN SLIGHTLY NEGATIVE ALL NIGHT AND K INDEX VALUES
RISE INTO THE MIDDLE AND POSSIBLY UPPER 30S. ALL THIS COMBINED
WITH 850HPA THETA-E RIDGING AND LOW LCL HEIGHTS POINT TO THE
POSSIBILITY OF A HEAVY RAIN EVENT. MID-RANGE AND SHORT-TERM MODELS
ARE IN GOOD AGREEMENT BRINGING A SLUG OF HEAVY RAIN ACROSS THE
SOUTHEAST HALF OF THE AREA OVERNIGHT. THE BEGINNINGS OF THIS HEAVY
RAIN EVENT COULD BE SEEN AT 18Z ORGANIZING OVER ARKANSAS. THERE
HAD BEEN SOME QUESTION EARLIER IF PERHAPS THE BEST HEAVY RAIN
THREAT WOULD BE TO OUR SOUTH...BUT THE POSITION OF THE ARKANSAS
RAIN LENDS CREDENCE TO RECENT MODELS BRINGING THE HEAVY RAIN MORE
NORTH INTO KENTUCKY.

THE RAIN WILL MOVE OUT QUICKLY FRIDAY MORNING. MOST FOLKS WEST OF
INTERSTATE 65 WILL SEE LITTLE IN THE WAY OF RAINFALL AFTER 6 OR
7AM. THE BACK EDGE OF THE RAIN SHOULD EXIT THE LMK BLUEGRASS
COUNTIES BY MID MORNING. MUCH DRIER AIR WILL SWEEP IN BEHIND THE
DEPARTING SYSTEM AND WE SHOULD SEE THE SUN AGAIN FRIDAY AFTERNOON.
HOW MUCH TEMPERATURES WILL BE ABLE TO RECOVER ON FRIDAY REMAINS
SOMETHING OF A QUESTION MARK...FOR NOW WILL HAVE HIGHS PROGGED
INTO THE LOWER 80S.

&&

.LONG TERM (FRIDAY NIGHT THROUGH THURSDAY)...

MODELS CONTINUE TO SPEED UP FRONTS AND SHRT/WVS IN THE LONG TERM
PERIOD SO HAVE MAINLY MADE PRECIP TIMING ADJUSTMENTS TO THE
FORECAST.  TEMPS HAVE BEEN ADJUSTED ACCORDINGLY ALSO.

FRIDAY NIGHT THROUGH MONDAY...

AFTER A DRY PARTLY SUNNY SATURDAY...THE NEXT WEATHER SYSTEM WILL
APPROACH FROM THE NW IN THE FORM OF A COOL FRONT.  AS MENTIONED
ABOVE...MODELS (NAMELY THE 12Z GFS AND 0Z CANADIAN) HAVE SPED UP
THIS SYSTEM SO HAVE INCREASED POPS FOR SATURDAY NIGHT.  SHOWERS AND
T-STORMS SHOULD MAKE THEIR WAY THROUGH THE AREA SAT NIGHT THROUGH
EARLY SUNDAY.  AT THIS TIME...NO ORGANIZED SEVERE THREAT EXISTS.
LOOKS LIKE THE STRONGEST STORMS WILL CONTAIN MODERATE TO HEAVY
RAINFALL...CLOUD TO GROUND LIGHTNING...AND WINDS GUSTS UP TO 40 MPH.
ANY REMAINING PRECIP WILL EXIT THE AREA AFTER THE FROPA EARLY SUNDAY
AFTERNOON.

EXACT FROPA TIMING ON SUNDAY WILL BE THE DETERMINING FACTOR FOR
TEMPS.  BECAUSE MODELS HAVE NOT BEEN TOO CONSISTENT ON TIMING WITH
THIS SYSTEM...CONFIDENCE IN SUNDAY/S TEMPS IS NOT PARTICULARLY
HIGH.  BASED THE TEMPS FOR THIS FORECAST PACKAGE ON THE NEW FROPA
TIMING WHICH ALLOWED FOR COOLER HIGHS ON SUNDAY IN THE LOWER 80S.
LOWS SUNDAY MORNING SHOULD VARY FROM LOW 60S IN THE NW FORECAST AREA
(FA) TO UPPER 60S IN THE SE FA.

MONDAY NIGHT THROUGH THURSDAY...

THE NEXT FORECAST CHALLENGE WILL BE A FRONTAL BOUNDARY FOR THE
MONDAY NIGHT THROUGH TUESDAY TIME FRAME.  AGAIN HAVE BUMPED UP
TIMING ADDING POPS TO MONDAY NIGHT FOR THIS SYSTEM. MODELS INDICATE
A SHRT/WV WILL FOLLOW CLOSE BEHIND THIS FROPA...BUT VARY GREATLY ON
TIMING.  FOR NOW HAVE PLACED PRECIP ASSOCIATED WITH THIS WAVE ON
WED.  HOWEVER...CONFIDENCE IS LOW ON THIS FEATURE THIS FAR OUT IN
TIME.  TEMPS LOOK TO WARM UP A BIT MON/TUE INTO THE MID AND UPPER
80S.  HOWEVER TUESDAY/S FROPA SHOULD COOL THINGS DOWN INTO THE LOW
80S AGAIN FOR THE SECOND HALF OF NEXT WEEK.  LOWS WILL BE IN THE 60S
TO AROUND 70.

&&

.AVIATION (18Z TAFS)...

SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS HAVE POPPED UP
THROUGHOUT THE REGION EARLY THIS AFTERNOON AND WILL CONTINUE TO DO
SO FOR THE REMAINDER OF THE DAY. IMPOSSIBLE TO TIME EXACTLY WHEN THE
AIRPORTS WILL BE UNDER A SHOWER BUT WILL INCLUDE VCSH AND CB IN THE
TAFS.

TONIGHT A SYSTEM CURRENTLY OVER THE OZARKS WILL CRUISE THROUGH THE
TENNESSEE VALLEY AND BRING WIDESPREAD RAIN TO THE SOUTHERN AND
EASTERN PORTIONS OF THE AREA...LEX AND BWG...WITH LIGHTER AND MORE
SCATTERED SHOWERS TO AROUND SDF.

THOSE RAINS WILL TAPER OFF EARLY FRIDAY MORNING AS THE SYSTEM PULLS
OFF TO THE EAST. CEILINGS SHOULD BREAK UP BY MID/LATE MORNING AS
DRIER AIR COMES IN ON NORTHWEST BREEZES.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...FLASH FLOOD WATCH FROM 9 PM EDT /8 PM CDT/ THIS EVENING THROUGH
     FRIDAY MORNING FOR KYZ027-041>043-046>049-053>057-061>067-
     070>078-081-082.

IN...NONE.
&&

SHORT TERM...13
LONG TERM....AML
AVIATION.....13
Hazardous weather outlook, Jul 30, 2:46 PM EST, 3 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
346 PM EDT THU JUL 30 2009

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-310830-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
346 PM EDT THU JUL 30 2009 /246 PM CDT THU JUL 30 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

A FLASH FLOOD WATCH IS IN EFFECT TONIGHT ALONG AND SOUTH OF A LINE
FROM MORGANTOWN TO HODGENVILLE TO CARLISLE.

SHOWERS AND THUNDERSTORMS WILL BECOME MORE WIDESPREAD
OVERNIGHT...WITH LOCALLY TORRENTIAL DOWNPOURS POSSIBLE. THE MOST
LIKELY TIME FOR THE HEAVIEST RAIN AND POSSIBLE FLOODING PROBLEMS
WILL BE BETWEEN 10PM AND 5AM. WIDESPREAD RAINFALL AMOUNTS OF ONE
INCH WILL BE POSSIBLE...ESPECIALLY IN SOUTHERN AND EASTERN SECTIONS
OF THE REGION...WITH LOCALIZED TOTALS OF 2 TO 3 INCHES UNDER THE
STRONGEST THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORMS WILL BE POSSIBLE EARLY FRIDAY MORNING...PRIMARILY EAST
OF INTERSTATE 65. THE MAIN THREAT FROM THESE THUNDERSTORMS WILL BE
HEAVY RAINFALL AND DANGEROUS LIGHTNING.

TWO COOL FRONTS AND AN UPPER LEVEL DISTURBANCE ARE EXPECTED TO PASS
THROUGH THE REGION BRINGING THUNDERSTORMS TO THE AREA MAINLY
SATURDAY NIGHT AND SUNDAY...AND THEN AGAIN MONDAY NIGHT THROUGH
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

PLEASE REPORT HEAVY RAINFALL AMOUNTS OR FLOODING TO THE NATIONAL
WEATHER SERVICE...LOCAL MEDIA...OR LOCAL LAW ENFORCEMENT
OFFICIALS FOR RELAY TO THE NATIONAL WEATHER SERVICE.

13

In the hours before

Special weather statement, Jul 30, 4:05 PM EST, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
505 PM EDT THU JUL 30 2009

INZ076-077-084-089>092-302145-
CLARK-CRAWFORD-FLOYD-HARRISON-ORANGE-PERRY-WASHINGTON-
505 PM EDT THU JUL 30 2009

...THUNDERSTORMS OVER SOUTH CENTRAL INDIANA PRODUCING TORRENTIAL
RAIN...

AT 503 PM EDT/403 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10
MILES WEST OF NEW ALBANY TO 13 MILES NORTHEAST OF SANTA CLAUS...OR
ALONG A LINE EXTENDING FROM 17 MILES NORTHWEST OF LOUISVILLE TO 29
MILES NORTHEAST OF ROCKPORT...AND MOVING NORTHEAST AT 20 MPH.

OCCASIONAL LIGHTNING...TORRENTIAL RAIN WITH RAINFALL AMOUNTS OF UP
TO TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE HALF
MILE ARE EXPECTED WITH THESE STORMS.

THESE STORMS WILL BE...
  NEAR GALENA AROUND 510 PM EDT.
  NEAR NAVILLETON AROUND 515 PM EDT.
  NEAR SCOTTSVILLE AROUND 520 PM EDT.
  NEAR CENTRAL BARREN AROUND 525 PM EDT.
  NEAR ST. JOSEPH AROUND 530 PM EDT.
  NEAR MIFFLIN AROUND 535 PM EDT.

THIS STORM WILL AFFECT INTERSTATE 64 IN INDIANA BETWEEN MILE MARKERS
113 AND 92.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

STAY TUNED TO NOAA ALL HAZARDS RADIO...WEATHER.GOV/LOUISVILLE ON THE
INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS.

&&

NF
Special weather statement, Jul 30, 4:30 PM EST, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
530 PM EDT THU JUL 30 2009

INZ091-092-302200-
CLARK-FLOYD-
530 PM EDT THU JUL 30 2009

...STRONG THUNDERSTORM WITH GUSTY WINDS AND TORRENTIAL RAIN OVER
FLOYD COUNTY...

AT 529 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR NEW ALBANY...OR 10 MILES NORTHWEST OF
LOUISVILLE...AND MOVING NORTHEAST AT 20 MPH.

OCCASIONAL LIGHTNING...TORRENTIAL RAIN WITH RAINFALL AMOUNTS OF
AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
HALF MILE...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED
WITH THIS STORM.

THIS STORM WILL BE...
  NEAR NEW ALBANY AROUND 535 PM EDT.
  NEAR ST. JOSEPH AROUND 545 PM EDT.
  NEAR HAMBURG AROUND 550 PM EDT.
  NEAR CLARK REGIONAL AIRPORT AROUND 555 PM EDT.
  NEAR CHARLESTOWN AROUND 600 PM EDT.

THIS STORM WILL AFFECT INTERSTATE 65 IN INDIANA BETWEEN MILE MARKERS
16 AND 8.

THIS STORM WILL AFFECT INTERSTATE 64 IN INDIANA BETWEEN MILE MARKERS
118 AND 121.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

NF
Special weather statement, Jul 30, 4:33 PM EST, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
533 PM EDT THU JUL 30 2009

INZ091-092-KYZ030-302215-
CLARK-FLOYD-JEFFERSON-
533 PM EDT THU JUL 30 2009

...STRONG STORMS MOVING TOWARD WESTERN LOUISVILLE...

AT 530 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEW ALBANY TO 7
MILES NORTHWEST OF PLEASURE RIDGE PARK AND MOVING SOUTHEAST AT 10
MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE
TO TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40
MPH...ARE EXPECTED WITH THESE STORMS.

THESE STORMS WILL BE...
  NEAR NEW ALBANY AROUND 540 PM EDT.
  NEAR JEFFERSONVILLE AROUND 605 PM EDT.
  NEAR LOUISVILLE AROUND 610 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

RJS
Special weather statement, Jul 30, 4:55 PM EST, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
555 PM EDT THU JUL 30 2009

KYZ030-031-034-302230-
JEFFERSON-OLDHAM-SHELBY-
555 PM EDT THU JUL 30 2009

...STRONG STORMS HEADING INTO THE NORTHEAST SUBURBS OF LOUISVILLE...

AT 553 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LYNDON...OR 10 MILES NORTHEAST OF
LOUISVILLE...AND MOVING NORTHEAST AT 30 MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF ONE TO
TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40
MPH...ARE EXPECTED WITH THIS STORM.

THIS STORM WILL BE...
  NEAR LA GRANGE AROUND 620 PM EDT.

THIS STORM WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE MARKERS
10 AND 17.

THIS STORM WILL AFFECT INTERSTATE 71 IN KENTUCKY BETWEEN MILE MARKERS
14 AND 9.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

RJS

The radar

The Louisville radar (KLVX), 53 km away, was scanning. The volume nearest the first event began at 22:51 UTC.

Open the radar archive at this moment

Event by event

1 flood, 1 tornado. Local standard time, as filed.

Flood, Jefferson

When
July 30, 5:52 PM EST to 7:52 PM EST
Where
Jefferson County, Ballardsville to 3.98 mi S of Ballardsville
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
38.320, -85.530

Ballardsville Road was closed at Hitt Lane due to flooding. Additional parts of Ballardsville Road were under water near the Oldham County line.

Tornado, Allen

When
July 30, 10:35 PM CST to 10:40 PM CST
Where
Allen County, 8.3 mi N of Scottsville to 9.7 mi N of Scottsville
Rating
EF1
Path length
1.4 mi
Path width
200 yd
Property damage
$25,000
Reported by
NWS Storm Survey
Coordinates
36.870, -86.180

This short-lived tornado was on the ground for about a mile and a half. Along its path, the tornado did considerable damage to a a stand of substantially sized hardwood trees, some up to four feet in diameter. There was also damage to two barns and one home, where residents witnessed the tornado.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2009Every state in 2009This day in weather historyThe tornado archive for Kentucky, 2009Warnings in Kentucky, July 2009

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 185127, 186327.